Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 21, 2021, 3:29 AM CDT for Schuyler County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 3:29 AM CDT (08:29 UTC)
- Expired
- Aug 21, 2021, 4:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 40
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 117 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WWUS83 KILX 210829
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
329 AM CDT Sat Aug 21 2021
ILZ040-210900-
Schuyler-
329 AM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of western Schuyler
County through 400 AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, or 17 miles southeast of Carthage, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4029 9091 4028 9058 4003 9061 4003 9062
4001 9061 4005 9068 4008 9067 4008 9070
4009 9071 4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 0828Z 271DEG 21KT 4021 9093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
37What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 11:49 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 20, 11:49 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1149 PM CDT Fri Aug 20 2021 .SYNOPSIS... Issued at 300 PM CDT Fri Aug 20 2021 A cold front will move through Illinois on Saturday and Saturday evening, bringing scattered showers and thunderstorms later tonight into Saturday evening. Dry and less humid weather is expected Sunday behind this front. But the heat and humidity will return during the work week, with heat indices over 100 possible during the afternoon hours Monday through Wednesday. && .UPDATE... Issued at 910 PM CDT Fri Aug 20 2021 The cold front at 9 pm extended from western Iowa to eastern Kansas, with slow but steady progress to the east. The latest runs of the HRRR and RAP are both pointing toward a slower arrival of the line of storms into our western counties, and also a more complete dissipation of the line of showers/storms by 15z/10am. There is enough agreement in the HREF/SREF guidance to trend in that direction with the evening update. Have slowed down the onset and advancement after midnight, and reduced the coverage of PoPs during the morning into early afternoon. There could be a sizable break in any rain in our CWA from 10 am to 3 or 4 pm, before the front energizes during peak afternoon heating for areas east of I-55. Even that coverage could be reduced with future updates, based on the latest trends. Updated forecast info is already available online. && .SHORT TERM...(This evening through Saturday) ISSUED AT 315 PM CDT Fri Aug 20 2021 Isolated convection has been staying out of central and se IL so far today, focused more in southern IL into se MO and sw KY. Also a few isolated showers/thunderstorms over central and ne IN into western Ohio. Some subsidence over area with 587 dm 500 mb high over IL and eastern WI keeping it dry and more stable despite the warm and moist air mass with temps in the mid to upper 80s and dewpoints in the upper 60s to mid 70s. Heat indices at mid afternoon ranged from 89 to 96 over CWA. 1000 mb low pressure in east central ND has a cold front moving into eastern SD/NE. Models have trended a bit slower with bringing this cold front east into nw IL Sat morning. A broken band of convection ahead of the cold front to push into the IL river valley during overnight mainly after 2-3 am and get as far east as I-55 by 12/7 am as it weakens. SPC day1 outlook keeps risk of severe storms west of IL through tonight. Lows overnight mostly in the lower 70s, with some upper 60s in east central IL and near the IN border/Wabash river. Convection to redevelop over eastern IL during Saturday afternoon and diminishes during Sat evening as cold front moves through. SPC day2 outlook does not have any risk of severe storms over IL tomorrow due to weak wind shear around 25 kts or less. Have some pockets of more unstable air in eastern IL Sat afternoon so could be a few thunderstorms with gusty winds and locally heavy rains. Highs Sat in the mid to upper 80s, warmest in southeast IL. Muggy dewpoints in the 70s Sat gives afternoon heat indices in the 90s. .LONG TERM...(Saturday night through Friday) ISSUED AT 330 PM CDT Fri Aug 20 2021 Convection chances diminish over eastern IL during Sat evening after sunset to 20-30%, then dry overnight Sat night and Sunday with upper level ridge nosing back into IL. Getting a short break from the high humidity as dewpoints slip into the mid to upper 60s nw CWA and lower 70s in southeast IL. Lows Sat night range from low to mid 60s over the IL river valley, to around 70 in southeast IL. Highs Sunday in the mid 80s central IL and upper 80s southeast IL. Lows Sunday night in the mid to upper 60s, coolest from I-74 ne. Another heat wave sets up over the area from Monday through middle of next week as subtropical ridge takes hold. Some disturbances/short waves ridging over top of the ridge could bring period chances of showers/thunderstorms Monday through Friday. The higher chances will be overnight Monday night into Tue especially ne CWA. Highs Mon-Wed are in the lower 90s with dewpoints back in the low to mid 70s, giving afternoon heat indices in upper 90s to around 105F. Heat advisory may be needed during those afternoons especially over southern CWA. The forecast builder brings a bit cooler temps Thu/Fri with highs in the mid to upper 80s, with se IL near 90 yet on Thu. Convection chances look more isolated on Friday as upper level ridging nosing back toward IL. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1148 PM CDT Fri Aug 20 2021 A steadily approaching cold front will advance to near the Iowa/Illinois border by 12z this morning. Some pre-frontal showers and storms will develop with support from a SW LLJ around 30kts. Convection could reach SPI by 11z and the IL river valley/PIA toward 12Z. The line is still projected to gradually weaken as it moves toward I-55 Sat morning, leaving a break in the rain chances from late morning into early afternoon. MVFR ceilings are expected to develop early to mid-morning from west to east with time, as the front slowly advances across central IL. An improvement to VFR cloud ceilings is likely in the wake of the front Saturday afternoon and evening. However, additional storm chances are indicated for areas east of I-55, as the front re- energizes in the heat of the day. Those storms could produce strong winds due to moderate instability. SE winds will remain in the 5-7kt range tonight, then become S to SSW at 7-10 kts Sat. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Shimon SYNOPSIS...07 SHORT TERM...07 LONG TERM...07 AVIATION...Shimon
Hazardous weather outlook, Aug 20, 3:25 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 PM CDT Fri Aug 20 2021 ILZ027>031-036>038-040>043-047>053-212030- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 325 PM CDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated to scattered thunderstorms are possible overnight, mainly after 3 am tonight. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Saturday. Severe weather is not expected at this time. Isolated to scattered thunderstorms return for Monday through Thursday. Hot and humid weather will move into the area with heat index values around 100 to 105 during the afternoon hours for Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-212030- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 325 PM CDT Fri Aug 20 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are possible Saturday and Saturday evening. Severe weather is not expected at this time. Isolated to scattered thunderstorms return for Monday through Thursday. Hot and humid weather will move into the area with heat index values around 100 to 105 during the afternoon hours for Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
In the hours before
Special weather statement, Aug 21, 3:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
329 AM CDT Sat Aug 21 2021
ILZ040-210900-
Schuyler-
329 AM CDT Sat Aug 21 2021
...A strong thunderstorm will impact portions of western Schuyler
County through 400 AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorm over
Augusta, or 17 miles southeast of Carthage, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4029 9091 4028 9058 4003 9061 4003 9062
4001 9061 4005 9068 4008 9067 4008 9070
4009 9071 4010 9070 4011 9071 4011 9091
TIME...MOT...LOC 0828Z 271DEG 21KT 4021 9093
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
37Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.